12 Sep 2013
Workout was only physio 20 minutes, 7.2 centuries with weights, owing to tiredness and lack of sleep after yesterday’s chemotherapy and cancer followup. OSA down to 89 from about 169 and tumor has shrunk to something nearly indetectible, motile, behind the scapula, still hard but much changed.
Two difficult decisions.
Decided to minimize participation in Coursera. One reason is the crowd nature of the experience. To test its courseware and charge money for tested products, free classes without admissions requirements are being conducted and one’s grade is based on random “peer” review of one’s work. I’d be graded by the dreariest of criteria and this will just be a venting of rivalry and what Minnesota poet Robert Bly calls “the sibling society”. I’d have no real access to the god-teacher in the cloud, Al Filreis at the Kelly writing center, and I’ve had my fill of this crap all my life.
Because I happened to post a rather good formal sonnet in one of the discussion groups, the director/teacher, poet Al Filreis, came to the false conclusion that I would not like a class in pro-modern poetry, which is false; I believe that there’s no such thing as free verse and that’s a good thing to…this view rehabilitates and doesn’t reject modernism in poetry.
However, I also believe that the effort of shoe-horning raw feeling into traditional aristocratic forms is a form of self-psychoanalysis. The strict demands of form force you to ponder your situation in something of a deeper way. This works for me.
I am troubled by the apparent affiliation of coursera with TedTalks, that private-corporation initiative to have us all celebrate individualism and by extension the individualism trionfante of the public or private corporation.
Writers and artists are being slammed down unprecedented ways and all TedTalks can do is ask them to downsize, simplify and commercialize.
Another issue was my feeling that perhaps Bill Liktor at the sitdown tragedies Kant study blog may have used my diagramming-Kant idea without attributing it. It made me so depressed to have to point out this even tho’ I did it that I don’t even want to supply a link here to my complaint. It’s easy enough to find.
I also have to cut down seriously on Fetanyl to avoid serious withdrawal problems according to some You Tube and American sources. I have been given a low dose patch of 6.4 from 8.4 previous and this may be the reason for pain and depression right now. I am getting stabs in the knee and ass after a day of no pain. But how can I check out of this place and manage pain on my own, especially in the American pro-pain and anti-drug hysterias?
Enough for now, I am rather tired and depressed over my eyesight. I have to go to Causeway Bay tomorrow to get a higher-power magnification and I need to see a specialist (forgot to mention this to Doctor today).